Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 17, NWS Tallahassee, FL

March 1, 2016

NWS Tallahassee, FL issued this small craft advisory at Mar 1, 2016, 3:28 PM EST. It took effect at Mar 2, 2016, 2:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2016, 3:28 PM EST (20:28 UTC)
In effect from
Mar 2, 2016, 2:00 AM EST
Expired
Mar 2, 2016, 11:00 AM EST
In force
9 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

938 
WHUS72 KTAE 012028
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
328 PM EST TUE MAR 1 2016

...SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EST WEDNESDAY FOR THE
FLORIDA PANHANDLE COASTAL WATERS FOR 20 KNOT WINDS...


GMZ750-770-020900-
/O.NEW.KTAE.SC.Y.0017.160302T0700Z-160302T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
328 PM EST TUE MAR 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 11 AM EST
WEDNESDAY. 

* WINDS...NORTHWEST AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET SEAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
3 follow-up statements
812 
WHUS72 KTAE 020152
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
852 PM EST TUE MAR 1 2016

...SMALL CRAFT ADVISORY FROM 2 AM TO 11 AM EST WEDNESDAY FOR THE
FLORIDA PANHANDLE COASTAL WATERS FOR 20 KNOT WINDS...

GMZ750-770-020930-
/O.CON.KTAE.SC.Y.0017.160302T0700Z-160302T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
852 PM EST TUE MAR 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 AM EST
WEDNESDAY...

* WINDS...NORTHWEST AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL 6 FEET SEAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
687 
WHUS72 KTAE 020753
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 AM EST WED MAR 2 2016

...HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH MID MORNING
FOR WATERS WEST OF APALACHICOLA...

GMZ750-770-021600-
/O.CON.KTAE.SC.Y.0017.000000T0000Z-160302T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
253 AM EST WED MAR 2 2016

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS...NORTHWEST AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET WITH OCCASIONAL SEAS AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
151 
WHUS72 KTAE 021552
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1052 AM EST WED MAR 2 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

GMZ750-770-021700-
/O.EXP.KTAE.SC.Y.0017.000000T0000Z-160302T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1052 AM EST WED MAR 2 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING...

SMALL CRAFT OPERATORS SHOULD CONTINUE TO EXERCISE CAUTION FOR THE
NEXT FEW HOURS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 3:14 PM EST, 14 minutes earlier.

Area forecast discussion, Mar 1, 3:14 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EST TUE MAR 1 2016

.Near Term [Through Tonight]...

Shortwave trough will push through the Ohio Valley this evening and
into the Mid-Atlantic overnight. This will push a cold front across
the forecast area. The best forcing will remain well north of the
forecast area, limited rain chances to primarily the northern half
of the forecast area. Instability will be meager as well, with
dewpoints remaining in the 50s for most of the area. However, with
decent mid-level lapse rates and deep-layer shear near 50 knots, a
few strong storm are possible across the northern portion of the
forecast area. Shear will be largely unidirectional, so strong wind
gusts will be the primary threat.

.Short Term [Wednesday Through Thursday Night]...

A broad, upper-level long wave trough will be situated over much of
the eastern CONUS. The first in a quick succession of fast-moving
short wave troughs will be moving away from our forecast area
Wednesday morning, as another digs over the northern Rockies. We
will have a short period of fair, mild weather until the next short
wave trough (and accompanying surface cold front) move through our
region Thursday night. The two systems appear nearly identical, so
we expect the same PoP/QPF distribution as we do with tonight's
system, with the highest PoP/QPF to our north (where the greatest Q-
G forcing and deep layer moisture are). However, poor thermodynamics
will make it difficult for thunderstorm development. Temperatures
will be within about 5 F of climatology through the period.

.Long Term [Friday Through Tuesday]...

High pressure at the surface will build across the region after
Thursday night's frontal passage, and remain for most of the long
term forecast. The last in a series of upper-level short wave
troughs will translate across the Southeast this weekend, but its
associated Q-G forcing and moisture will be too far north of our
region for rain chances. Temperatures will be near climatology,
then begin to go above climo values early next week, with lows in
the 50s and highs in the upper 70s.

&&

.Aviation...

[Through 18Z Wednesday] VFR conditions will prevail through the
afternoon before cigs lower this evening ahead of a cold front.
MVFR cigs, along with scattered showers, are expected overnight,
primarily at KDHN and KABY. VFR conditions will return Wednesday
morning in the wake of the front.

&&

.Marine...

Rather light S winds will increase to moderate levels as they veer
to the W ahead of an approaching cold front from the NW. Winds
will briefly reach advisory levels over our western zones by dawn
behind the cold front, then quickly subside across the region
Wednesday afternoon. Light N winds will veer to the E Wednesday
night, then to the S on Thursday ahead of the next cold front.
Moderate to strong W- NW winds are expected behind the cold front
Thursday night.

&&

.Fire Weather...

Drier air will arrive on Wednesday behind a cold front. Although RH
values may briefly dip below 28 percent across portions of northwest
Florida with some ERC values above 26, the winds are not currently
forecast to exceed 15 mph, so red flag conditions are not
expected.

&&

.Hydrology...

The river stages at a few forecast points remained in flood, but
will gradually recede. The QPF for tonight's system and the system
moving through our region Thursday night will generally be less than
025 inches, and have little impact on the local river stages.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   55  69  40  71  50 /  20   0   0   0  20
Panama City   55  65  47  66  54 /  20   0   0   0  20
Dothan        48  63  39  70  49 /  40   0   0  10  40
Albany        49  64  38  70  49 /  50   0   0  10  40
Valdosta      55  68  40  73  50 /  30  10   0   0  20
Cross City    56  75  41  73  53 /  10  10   0   0  20
Apalachicola  57  68  48  66  55 /  20   0   0   0  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory from 2 AM to 11 AM EST Wednesday FOR
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...CAMP
SHORT TERM...FOURNIER
LONG TERM...FOURNIER/CHANEY
AVIATION...CAMP
MARINE...FOURNIER
FIRE WEATHER...DVD
HYDROLOGY...FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:58 AM ESTDense Fog AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more8 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.